aportes a la gestión necesaria para la sustentabilidad de la SALUD PÚBLICA como figura esencial de los servicios sociales básicos para la sociedad humana, para la familia y para la persona como individuo que participa de la vida ciudadana.
Annie Yang, PharmD, and Lewis Nelson, MD; September 2016
Admitted for knee surgery, a man was given his medications at 10 PM, including oral dofetilide (an antiarrhythmic agent with a strict 12-hour dosing interval). In the electronic health record, "q12 hour" drugs are scheduled for 6 AM and 6 PM by default. Because the patient was scheduled to leave for the operating room before 6 AM, the nurse gave the dose at 4 AM. Preoperative ECG revealed he had severe QTc prolongation (putting him at risk for a fatal arrhythmia), and surgery was canceled.
Vimla L. Patel, PhD, and Timothy G. Buchman, PhD, MD; July/August 2016
Admitted to the intensive care unit (ICU) with acute respiratory distress syndrome due to severe pancreatitis, an older woman had a central line placed. Despite maximal treatment, the patient experienced a cardiac arrest and was resuscitated. The intensivist was also actively managing numerous other ICU patients and lacked time to consider why the patient's condition had worsened.
Kiran Gupta, MD, MPH, and Raman Khanna, MD; July/August 2016
A woman with a history of chronic obstructive pulmonary disease underwent hip surgery and experienced shortness of breath postoperatively. A chest radiograph showed a pneumothorax, but the radiologist was unable to locate the first call physician to page about this critical finding.
Because the hospital and the ambulatory clinic used separate electronic health records on different technology platforms, information on a new outpatient oxycodone prescription for a patient scheduled for total knee replacement was not available to the surgical team. The anesthesiologist placed an epidural catheter to administer morphine, and postoperatively the patient required naloxone and intubation.
An older man with multiple medical conditions was found hypoxic, hypotensive, and tachycardic. He was taken to the hospital. Providers there were unable to determine the patient's wishes for life-sustaining care, and, unaware that he had previously completed a DNR/DNI order, they placed him on a mechanical ventilator.
Multiple transitions and assumptions made during the first week in July, when the graduating fellow had left and a new fellow and intern had begun on the surgery service, led to a patient mistakenly not receiving medication to prevent venous thromboembolism until several days after his surgery.
When a pregnant woman with fever, nausea, and headaches presented to the emergency department (ED), laboratory tests showed an incredibly high white blood cell count. Although the ED contacted the hematology service for a consultation, the urgency of the patient's clinical status was not conveyed, leading to a fatal delay in diagnosing and treating her acute myeloid leukemia.
Patricia C. Dykes, PhD, RN; Wai Yin Leung, MS; and Vincent Vacca, RN, MSN; May 2016
Multiple alarms went off in an ICU room after an intern and resident performed paracentesis on an older patient. Nurses found the patient confused and trying to get out of bed. She had pulled out her nasogastric and endotracheal tubes, her leg was stuck in the bedrails, and she had a large cut on her foot.
Jennifer Merrilees, RN, PhD, and Kirby Lee, PharmD, MA, MAS; May 2016
An elderly man with early dementia fractured his leg and was admitted to a skilled nursing facility for physical therapy. On his third day there, he became delirious and agitated and was taken to the emergency department and hospitalized. A few days later, doctors involuntarily committed him and administered risperidone, which worsened his delirium.
Cindy S. Lee, MD, and Christopher P. Hess, MD, PhD; May 2016
An older man with a history of heavy smoking and chest pain underwent a chest CT in the emergency department that showed no evidence of an aortic dissection on the preliminary read. Although the patient followed up soon thereafter with a new primary care physician, it was not discovered until several months later that a suspicious lung nodule had been spotted on the initial CT.
Patricia Juang, MD, and Kristen Kulasa, MD; April 2016
While hospitalized, a man with diabetes had difficult-to-control blood sugars, with multiple episodes of both critical hypoglycemia and serious hyperglycemia. Because "holds" of the patient's insulin were not clearly documented in the electronic health record and blood sugar readings were not uploaded in real time, providers were unaware of how much insulin had actually been given.
During a hospitalization after a cardiac arrest, an older man underwent placement of a PEG tube for nutrition, and an abdominal radiograph the next day showed "free air under the diaphragm." Although the resident got a "curbside consult" from surgery saying this finding should be monitored, the consult was not documented in the chart. Two days later, the patient was urgently taken to surgery to repair a large gastric perforation and spillage of tube feeds into the peritoneum and then transferred to the ICU in septic shock.
A man with a pulmonary embolus was ordered argatroban for anticoagulation. The next day, an intern noticed that the patient in the next room, a woman with a GI bleed, had argatroban hanging on her IV pole, but the label showed the name of the man with the pulmonary embolus. The nurse was notified, the medication was stopped, and the error was disclosed to the patient.
Tara Kirkpatrick, MD, and Chad LaGrange, MD; February 2016
Despite mechanical problems with the robotic arms during a robotic-assisted prostatectomy, the surgeon continued using the technology and completed the operation. Following the procedure, the patient developed serious bleeding requiring multiple blood transfusions, several additional surgeries, and a prolonged hospital stay.
Hospitalized with poorly controlled diabetes, a man had a peripherally inserted central catheter (PICC) placed for intravenous pain medications, intravenous fluids, and parenteral nutrition. The next day, the patient complained of headache, unilateral vision loss, and left-sided tingling and numbness. Misplacement of the PICC in a left-sided superior vena cava had led to embolic strokes.
Christine M. Gillis, PharmD; Jeremy R. Degrado, PharmD; and Kevin E. Anger, PharmD; February 2016
Presenting with a cough and shortness of breath, a woman with end-stage renal disease was admitted to the medical floor after undergoing hemodialysis. She was given allergy and sleep medications at her home dosages. The next morning the patient was extremely drowsy and unresponsive to painful stimuli. A "Code Stroke" was called.
Amy Vogelsmeier, PhD, RN, and Laurel Despins, PhD, RN; January 2016
Admitted to the hospital for chemotherapy, a man with leukemia and diabetes arrived on the medical unit on a busy afternoon and waited until his room was ready. The nurse who checked him in assumed that his admitting orders were completed on the previous shift. That night, the patient took his own insulin from home without a meal and experienced a preventable episode of hypoglycemia.
Robert A. Green, MD, MPH, and Jason Adelman, MD, MS; January 2016
Presenting to his new primary physician's office for his first visit, a man was checked in under the record of an existing patient with the exact same name and age. The mistake wasn't noticed until the established patient received the new patient's test results by email.
An attending physician recommended using acetic acid to evaluate a lesion on the perineum of a woman who had previously experienced a wart in the same area. The resident physician asked the medical assistant for acetic acid and unknowingly received trichloroacetic acid, which burned the patient's skin.
Michele M. Pelter, RN, PhD, and Barbara J. Drew, RN, PhD; December 2015
Following a non-ST segment elevation myocardial infarction, a man was admitted to the hospital and placed on a telemetry monitor. As the monitor was constantly sounding with "low voltage" and "asystole" alerts and the patient was well each time clinicians checked, they silenced the alarms. The patient was found dead 4 hours later.
ver historia personal en: www.cerasale.com.ar [dado de baja por la Cancillería Argentina por temas políticos, propio de la censura que rige en nuestro medio]//
weblog.maimonides.edu/farmacia/archives/UM_Informe_Autoevaluacion_FyB.pdf - //
weblog.maimonides.edu/farmacia/archives/0216_Admin_FarmEcon.pdf - //
www.proz.com/kudoz/english_to_spanish/art_literary/523942-key_factors.html - 65k - // www.llave.connmed.com.ar/portalnoticias_vernoticia.php?codigonoticia=17715 // www.frusculleda.com.ar/homepage/espanol/activities_teaching.htm // http://www.on24.com.ar/nota.aspx?idNot=36331 ||